Nonhomogeneous locally free actions of the affine group

Abstract

We classify smooth locally free actions of the real affine group on closed orientable three-dimensional manifolds up to smooth conjugacy. As a corollary, there exists a nonhomogeneous action when the manifold is the unit tangent bundle of a closed surface with a hyperbolic metric.

  • [As1] Go to document M. Asaoka, "Regular projectively Anosov flows on three-dimensional manifolds," Ann. Inst. Fourier $($Grenoble$)$, vol. 60, iss. 5, pp. 1649-1684, 2010.
    @article {As1, MRKEY = {2766227},
      AUTHOR = {Asaoka, Masayuki},
      TITLE = {Regular projectively {A}nosov flows on three-dimensional manifolds},
      JOURNAL = {Ann. Inst. Fourier $($Grenoble$)$},
      FJOURNAL = {Université de Grenoble. Annales de l'Institut Fourier},
      VOLUME = {60},
      YEAR = {2010},
      NUMBER = {5},
      PAGES = {1649--1684},
      ISSN = {0373-0956},
      CODEN = {AIFUA7},
      MRCLASS = {37D30 (37C10 37E99 57R30)},
      MRNUMBER = {2766227},
      MRREVIEWER = {Shigenori Matsumoto},
      DOI={10.5802/aif.2569},
      ZBLNUMBER = {1202.37030},
      }
  • [Be2] Go to document M. Belliart, "Locally free actions of solvable Lie groups and cohomology," Ergodic Theory Dynam. Systems, vol. 26, iss. 1, pp. 1-17, 2006.
    @article {Be2, MRKEY = {2201934},
      AUTHOR = {Belliart, Michel},
      TITLE = {Locally free actions of solvable {L}ie groups and cohomology},
      JOURNAL = {Ergodic Theory Dynam. Systems},
      FJOURNAL = {Ergodic Theory and Dynamical Systems},
      VOLUME = {26},
      YEAR = {2006},
      NUMBER = {1},
      PAGES = {1--17},
      ISSN = {0143-3857},
      MRCLASS = {37C85 (37C15 43A80)},
      MRNUMBER = {2201934},
      MRREVIEWER = {Karel Dekimpe},
      DOI = {10.1017/S0143385705000295},
      ZBLNUMBER = {1087.37020},
      }
  • [Ca] Go to document E. E. Cawley, "The Teichmüller space of an Anosov diffeomorphism of $T^2$," Invent. Math., vol. 112, iss. 2, pp. 351-376, 1993.
    @article {Ca, MRKEY = {1213107},
      AUTHOR = {Cawley, Elise E.},
      TITLE = {The {T}eichmüller space of an {A}nosov diffeomorphism of {$T\sp 2$}},
      JOURNAL = {Invent. Math.},
      FJOURNAL = {Inventiones Mathematicae},
      VOLUME = {112},
      YEAR = {1993},
      NUMBER = {2},
      PAGES = {351--376},
      ISSN = {0020-9910},
      CODEN = {INVMBH},
      MRCLASS = {58F15},
      MRNUMBER = {1213107},
      MRREVIEWER = {Boris Hasselblatt},
      DOI = {10.1007/BF01232439},
      ZBLNUMBER={0788.58041},
      }
  • [Gh0] &. Ghys, Sur les actions localement libres du group affine, 1979.
    @misc{Gh0,
      author = {Ghys, {É}tienne},
      TITLE = {Sur les actions localement libres du group affine},
      YEAR={1979},
      NOTE={Thèse de 3ème cycle, {L}ille},
     }
  • [Gh6] Go to document &. Ghys, "Flots d’Anosov sur les $3$-variétés fibrées en cercles," Ergodic Theory Dynam. Systems, vol. 4, iss. 1, pp. 67-80, 1984.
    @article {Gh6, MRKEY = {0758894},
      AUTHOR = {Ghys, {É}tienne},
      TITLE = {Flots d'{A}nosov sur les {$3$}-variétés fibrées en cercles},
      JOURNAL = {Ergodic Theory Dynam. Systems},
      FJOURNAL = {Ergodic Theory and Dynamical Systems},
      VOLUME = {4},
      YEAR = {1984},
      NUMBER = {1},
      PAGES = {67--80},
      ISSN = {0143-3857},
      MRCLASS = {58F15 (58F17)},
      MRNUMBER = {0758894},
      MRREVIEWER = {Alberto Verjovsky},
      DOI = {10.1017/S0143385700002273},
      ZBLNUMBER={0527.58030},
      }
  • [Gh] Go to document &. Ghys, "Actions localement libres du groupe affine," Invent. Math., vol. 82, iss. 3, pp. 479-526, 1985.
    @article {Gh, MRKEY = {0811548},
      AUTHOR = {Ghys, {É}tienne},
      TITLE = {Actions localement libres du groupe affine},
      JOURNAL = {Invent. Math.},
      FJOURNAL = {Inventiones Mathematicae},
      VOLUME = {82},
      YEAR = {1985},
      NUMBER = {3},
      PAGES = {479--526},
      ISSN = {0020-9910},
      CODEN = {INVMBH},
      MRCLASS = {58F11 (22E40 30F35 57S25 58F18)},
      MRNUMBER = {0811548},
      MRREVIEWER = {Alberto Verjovsky},
      DOI = {10.1007/BF01388867},
      ZBLNUMBER = {0577.57010},
      }
  • [Gh5] Go to document &. Ghys, "Flots d’Anosov dont les feuilletages stables sont différentiables," Ann. Sci. École Norm. Sup., vol. 20, iss. 2, pp. 251-270, 1987.
    @article {Gh5, MRKEY = {0911758},
      AUTHOR = {Ghys, {É}tienne},
      TITLE = {Flots d'{A}nosov dont les feuilletages stables sont différentiables},
      JOURNAL = {Ann. Sci. École Norm. Sup.},
      FJOURNAL = {Annales Scientifiques de l'École Normale Supérieure. Quatrième Série},
      VOLUME = {20},
      YEAR = {1987},
      NUMBER = {2},
      PAGES = {251--270},
      ISSN = {0012-9593},
      CODEN = {ASENAH},
      MRCLASS = {58F15},
      MRNUMBER = {0911758},
      MRREVIEWER = {Marlies Gerber},
      URL = {http://www.numdam.org/item?id=ASENS_1987_4_20_2_251_0},
      ZBLNUMBER = {0663.58025},
      }
  • [Gh1988] Go to document &. Ghys, "Codimension one Anosov flows and suspensions," in Dynamical Systems, Valparaiso 1986, New York: Springer-Verlag, 1988, vol. 1331, pp. 59-72.
    @incollection {Gh1988, MRKEY = {0961093},
      AUTHOR = {Ghys, {É}tienne},
      TITLE = {Codimension one {A}nosov flows and suspensions},
      BOOKTITLE = {Dynamical Systems, {V}alparaiso 1986},
      SERIES = {Lecture Notes in Math.},
      VOLUME = {1331},
      PAGES = {59--72},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {1988},
      MRCLASS = {58F15 (58F18 58F22)},
      MRNUMBER = {0961093},
      MRREVIEWER = {Shigenori Matsumoto},
      DOI = {10.1007/BFb0083066},
      ZBLNUMBER = {0672.58033},
      }
  • [Gh4] Go to document &. Ghys, "Rigidité différentiable des groupes fuchsiens," Inst. Hautes Études Sci. Publ. Math., iss. 78, pp. 163-185 (1994), 1993.
    @article {Gh4, MRKEY = {1259430},
      AUTHOR = {Ghys, {É}tienne},
      TITLE = {Rigidité différentiable des groupes fuchsiens},
      JOURNAL = {Inst. Hautes Études Sci. Publ. Math.},
      FJOURNAL = {Institut des Hautes Études Scientifiques. Publications Mathématiques},
      NUMBER = {78},
      YEAR = {1993},
      PAGES = {163--185 (1994)},
      ISSN = {0073-8301},
      CODEN = {PMIHA6},
      MRCLASS = {57M50 (20H10 30F99 57M60 57R30 58F15 58F18)},
      MRNUMBER = {1259430},
      MRREVIEWER = {Darryl McCullough},
      URL = {http://www.numdam.org/item?id=PMIHES_1993__78__163_0},
      ZBLNUMBER = {0812.58066},
      }
  • [Gh3] Go to document &. Ghys, "Déformations de flots d’Anosov et de groupes fuchsiens," Ann. Inst. Fourier $($Grenoble$)$, vol. 42, iss. 1-2, pp. 209-247, 1992.
    @article {Gh3, MRKEY = {1162561},
      AUTHOR = {Ghys, {É}tienne},
      TITLE = {Déformations de flots d'{A}nosov et de groupes fuchsiens},
      JOURNAL = {Ann. Inst. Fourier $($Grenoble$)$},
      FJOURNAL = {Université de Grenoble. Annales de l'Institut Fourier},
      VOLUME = {42},
      YEAR = {1992},
      NUMBER = {1-2},
      PAGES = {209--247},
      ISSN = {0373-0956},
      CODEN = {AIFUA7},
      MRCLASS = {58F18 (58F15 58F17)},
      MRNUMBER = {1162561},
      MRREVIEWER = {Takashi Tsuboi},
      DOI={10.5802/aif.1290},
      ZBLNUMBER = {0759.58036},
      }
  • [Gh2] &. Ghys.
    @misc{Gh2,
      author = {Ghys, {É}tienne},
      NOTE={personal communication},
      SORTYEAR={2012},
     }
  • [GS] Go to document E. Ghys and V. Sergiescu, "Stabilité et conjugaison différentiable pour certains feuilletages," Topology, vol. 19, iss. 2, pp. 179-197, 1980.
    @article {GS, MRKEY = {0572582},
      AUTHOR = {Ghys, E. and Sergiescu, V.},
      TITLE = {Stabilité et conjugaison différentiable pour certains feuilletages},
      JOURNAL = {Topology},
      FJOURNAL = {Topology. An International Journal of Mathematics},
      VOLUME = {19},
      YEAR = {1980},
      NUMBER = {2},
      PAGES = {179--197},
      ISSN = {0040-9383},
      CODEN = {TPLGAF},
      MRCLASS = {57R30},
      MRNUMBER = {0572582},
      MRREVIEWER = {Elmar Vogt},
      DOI = {10.1016/0040-9383(80)90005-1},
      ZBLNUMBER = {0478.57017},
      }
  • [KH] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge: Cambridge Univ. Press, 1995, vol. 54.
    @book {KH, MRKEY = {1326374},
      AUTHOR = {Katok, Anatole and Hasselblatt, Boris},
      TITLE = {Introduction to the Modern Theory of Dynamical Systems},
      SERIES = {Encycl. Math. Appl.},
      VOLUME = {54},
      PUBLISHER = {Cambridge Univ. Press},
      ADDRESS = {Cambridge},
      YEAR = {1995},
      PAGES = {xviii+802},
      ISBN = {0-521-34187-6},
      MRCLASS = {58Fxx (34Cxx 34Dxx 58-01 58F11 58F15)},
      MRNUMBER = {1326374},
      MRREVIEWER = {Edoh Amiran},
      ZBLNUMBER = {0878.58020},
      }
  • [Li] Go to document A. N. Livvsic, "Certain properties of the homology of $Y$-systems," Mat. Zametki, vol. 10, pp. 555-564, 1971.
    @article {Li, MRKEY = {0293669},
      AUTHOR = {Liv{š}ic, A. N.},
      TITLE = {Certain properties of the homology of {$Y$}-systems},
      JOURNAL = {Mat. Zametki},
      FJOURNAL = {Akademiya Nauk SSSR. Matematicheskie Zametki},
      VOLUME = {10},
      YEAR = {1971},
      PAGES = {555--564},
      ISSN = {0025-567X},
      MRCLASS = {58F10},
      MRNUMBER = {0293669},
      MRREVIEWER = {D. Newton},
      ZBLNUMBER={0227.58006},
      URL={http://mi.mathnet.ru/eng/mz/v10/i5/p555},
      }
  • [LMM] Go to document R. de la Llave, J. M. Marco, and R. Moriyón, "Canonical perturbation theory of Anosov systems and regularity results for the Livšic cohomology equation," Ann. of Math., vol. 123, iss. 3, pp. 537-611, 1986.
    @article {LMM, MRKEY = {0840722},
      AUTHOR = {de la Llave, R. and Marco, J. M. and Moriy{ó}n, R.},
      TITLE = {Canonical perturbation theory of {A}nosov systems and regularity results for the {L}ivšic cohomology equation},
      JOURNAL = {Ann. of Math.},
      FJOURNAL = {Annals of Mathematics. Second Series},
      VOLUME = {123},
      YEAR = {1986},
      NUMBER = {3},
      PAGES = {537--611},
      ISSN = {0003-486X},
      CODEN = {ANMAAH},
      MRCLASS = {58F15 (34C35 58F30)},
      MRNUMBER = {0840722},
      MRREVIEWER = {Tong Ren Ding},
      DOI = {10.2307/1971334},
      }
  • [LM2] Go to document R. de la Llave and R. Moriyón, "Invariants for smooth conjugacy of hyperbolic dynamical systems. IV," Comm. Math. Phys., vol. 116, iss. 2, pp. 185-192, 1988.
    @article {LM2, MRKEY = {0939045},
      AUTHOR = {de la Llave, R. and Moriy{ó}n, R.},
      TITLE = {Invariants for smooth conjugacy of hyperbolic dynamical systems. {IV}},
      JOURNAL = {Comm. Math. Phys.},
      FJOURNAL = {Communications in Mathematical Physics},
      VOLUME = {116},
      YEAR = {1988},
      NUMBER = {2},
      PAGES = {185--192},
      ISSN = {0010-3616},
      CODEN = {CMPHAY},
      MRCLASS = {58F15},
      MRNUMBER = {0939045},
      MRREVIEWER = {Georgi{\u\i} Osipenko},
      DOI={10.1007/BF01225254},
      ZBLNUMBER = {0673.58038},
      }
  • [Ma] G. A. Margulis, On Some Aspects of the Theory of Anosov Systems, New York: Springer-Verlag, 2004.
    @book {Ma, MRKEY = {2035655},
      AUTHOR = {Margulis, Grigoriy A.},
      TITLE = {On Some Aspects of the Theory of {A}nosov Systems},
      SERIES = {Springer Monogr. Math.},
      NOTE = {with a survey by Richard Sharp: Periodic orbits of hyperbolic flows, Translated from the Russian by Valentina Vladimirovna Szulikowska},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {2004},
      PAGES = {vi+139},
      ISBN = {3-540-40121-0},
      MRCLASS = {37D20 (37C27 37C30 37C40)},
      MRNUMBER = {2035655},
      MRREVIEWER = {Boris Hasselblatt},
      ZBLNUMBER = {1140.37010},
      }
  • [MM] Go to document S. Matsumoto and Y. Mitsumatsu, "Leafwise cohomology and rigidity of certain Lie group actions," Ergodic Theory Dynam. Systems, vol. 23, iss. 6, pp. 1839-1866, 2003.
    @article {MM, MRKEY = {2032491},
      AUTHOR = {Matsumoto, S. and Mitsumatsu, Y.},
      TITLE = {Leafwise cohomology and rigidity of certain {L}ie group actions},
      JOURNAL = {Ergodic Theory Dynam. Systems},
      FJOURNAL = {Ergodic Theory and Dynamical Systems},
      VOLUME = {23},
      YEAR = {2003},
      NUMBER = {6},
      PAGES = {1839--1866},
      ISSN = {0143-3857},
      MRCLASS = {37C85 (22F05 37D20)},
      MRNUMBER = {2032491},
      MRREVIEWER = {Meng-Kiat Chuah},
      DOI = {10.1017/S0143385703000038},
      ZBLNUMBER = {1052.22020},
      }
  • [Pl] Go to document J. F. Plante, "Anosov flows, transversely affine foliations, and a conjecture of Verjovsky," J. London Math. Soc., vol. 23, iss. 2, pp. 359-362, 1981.
    @article {Pl, MRKEY = {0609116},
      AUTHOR = {Plante, J. F.},
      TITLE = {Anosov flows, transversely affine foliations, and a conjecture of {V}erjovsky},
      JOURNAL = {J. London Math. Soc.},
      FJOURNAL = {The Journal of the London Mathematical Society. Second Series},
      VOLUME = {23},
      YEAR = {1981},
      NUMBER = {2},
      PAGES = {359--362},
      ISSN = {0024-6107},
      CODEN = {JLMSAK},
      MRCLASS = {58F15},
      MRNUMBER = {0609116},
      MRREVIEWER = {Robert Roussarie},
      DOI = {10.1112/jlms/s2-23.2.359},
      ZBLNUMBER = {0465.58020},
      }
  • [Sa] Go to document F. Salein, "Variétés anti-de Sitter de dimension 3 possédant un champ de Killing non trivial," C. R. Acad. Sci. Paris Sér. I Math., vol. 324, iss. 5, pp. 525-530, 1997.
    @article {Sa, MRKEY = {1443988},
      AUTHOR = {Salein, Fran{ç}ois},
      TITLE = {Variétés anti-de {S}itter de dimension 3 possédant un champ de {K}illing non trivial},
      JOURNAL = {C. R. Acad. Sci. Paris Sér. I Math.},
      FJOURNAL = {Comptes Rendus de l'Académie des Sciences. Série I. Mathématique},
      VOLUME = {324},
      YEAR = {1997},
      NUMBER = {5},
      PAGES = {525--530},
      ISSN = {0764-4442},
      CODEN = {CASMEI},
      MRCLASS = {53C50 (57S30)},
      MRNUMBER = {1443988},
      MRREVIEWER = {William Goldman},
      DOI = {10.1016/S0764-4442(99)80384-X},
      ZBLNUMBER = {0896.53043},
      }

Authors

Masayuki Asaoka

Department of Mathematics
Kyoto University
Kyoto 606-8502
Japan